Jump to content

Why do I always look high at work?

Nurses   (1,237 Views | 16 Replies)
by Ella2598 Ella2598 (New) New

628 Profile Views; 7 Posts

You are reading page 2 of Why do I always look high at work?. If you want to start from the beginning Go to First Page.

21 Posts; 153 Profile Views

I like the Lumify eye drops. My eyes get red easily as well, so it's worth a try!

Share this post


Link to post
Share on other sites

57 Posts; 1,415 Profile Views

I’ve had this same issue for years.  No matter what I do my eyes end up red.  I thought it was makeup/mascara but it primarily happens only the days I work & even if I don’t wear it I still have the redness issue. Im convinced my allergies flare up in relation to the gloves and gowns.

My eye doc told me to avoid the typical visine/clear eyes but I will try the Lumify that the above poster suggested. Im also going to see the allergist/ possibly take otc non-drowsy allergy meds.

Share this post


Link to post
Share on other sites

HospiceLVN has 8 years experience as a LVN and specializes in Hospice Nursing.

10 Posts; 825 Profile Views

On 10/6/2019 at 10:41 AM, Ella2598 said:

Hello! So I've been having this issue basically since I started nursing school, and I'm looking for advice. Whenever I go to clinical or have a 12 hr shift at work, my eyes are SO red. They feel a little strained, but it's more of the redness that is bothering me.

I just started a new CNA job at an amazing hospital, and I feel like people think I'm high at work... It's that bad. I don't wear contacts. I visited an ophthalmologist last year, but he said everything looked normal and gave me eyedrops (which didn't end up helping).

I'm thinking maybe I'm allergic to something in hospitals, or the harsh lighting is hurting my eyes. I know I'm tired during a 12 hr shift, but I feel like my eyes shouldn't be bloodshot everyday at work! My ophthalmologist told me it's not a big deal as long as they don't hurt/affect my vision. But every time I go to the bathroom during my shift and I see them in the mirror, I get so embarrassed. I look tired AF and honestly like I'm drunk or high. 

I've tried lots of eyedrops, but I'm still open to suggestions. I've heard the "red eye" eye drops aren't the best for your eyes, and the "dry eyes" drops aren't doing it for me. 

Anyone else struggling with this?? Advice would be greatly appreciated!!

I occasionally get red, very itchy eyes. My eye doctor recommended Alaway antihistamine eye drops. So far they've been the only thing to help with the intense, maddening itching that makes me want to claw my own eyes out. The stuff is amazing!  This isn't good advice, but it's what I do because I worry too about being falsely accused of using drugs, so I use Visine when mine are especially red.  Can't be too careful anymore. People are just too quick to jump to conclusions 🙄  I mentioned the Alaway drops because maybe an antihistamine administered directly into your eyes will be more effective than oral allergy medications without the drowsiness and wait for onset of action.  It's advertised as a itch-relieving product, but if your eyes are red because of allergies, it might be worth a try.  It's a little pricey ($10 to $13), but you can print a coupon from their website for a discount.  Good luck and I hope you get some answers and relief soon 🙂❤️

 

https://www.alaway.com/index.aspx

 

Share this post


Link to post
Share on other sites

7 Posts; 628 Profile Views

Thank you so much everyone! I'm going to make another appointment with an ophthalmologist, and until then I'll try out some of the drops that have been recommended! 🙂

 

Edited by Ella2598

Share this post


Link to post
Share on other sites

SquatsNScrubs is a BSN, RN and specializes in Med-Surg, CVICU.

32 Posts; 927 Profile Views

6 hours ago, Ella2598 said:

Thank you so much everyone! I'm going to make another appointment with an ophthalmologist, and until then I'll try out some of the drops that have been recommended! 🙂

 

When I had LASIK 2 years ago, I was told to take fish oil supplements for 2 weeks to help prevent dryness-perhaps this could help? Definitely check with your PCP first, as fish oil can interact with several medications.

Share this post


Link to post
Share on other sites
×

This site uses cookies. By using this site, you consent to the placement of these cookies. Read our Privacy, Cookies, and Terms of Service Policies to learn more.